Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2007, 8:00 PM MDT for Iron County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2007, 8:00 PM MDT (02:00 UTC)
- Expired
- Aug 26, 2007, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Iron County, UT
The radar
The Cedar City radar (KICX), 48 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.0 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 270204 FFWSLC UTC021-270500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 800 PM MDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL IRON COUNTY IN UTAH... * UNTIL 1100 PM MDT * AT 800 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM THUNDERSTORMS MOVING THROUGH THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EARLIER THUNDERSTORMS WHICH PRODUCED HEAVY RAIN OVER NORTHWEST IRON COUNTY HAVE RESULTED IN FLOODING NORTH OF MODENA...AND UP INTO THE HAMLIN VALLEY. THE PUBLIC REPORTS SEVERAL ROADS UNDER WATER...WITH SOME DIRT ROADS WASHED OUT. ADDITIONAL THUNDERSTORMS MOVING INTO THE AREA FROM THE SOUTH WILL CREATE ADDITIONAL FLOODING PROBLEMS THIS EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3776 11397 3777 11375 3804 11373 3804 11396 $$
2 follow-up statements
000 WGUS75 KSLC 270417 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1012 PM MDT SUN AUG 26 2007 UTC021-270500- IRON UT- 1012 PM MDT SUN AUG 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR WEST CENTRAL IRON COUNTY... AT 1011 PM MDT...THE PUBLIC REPORTED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. THESE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. NUMEROUS ROADWAYS IN THE THE WARNING AREA ARE CLOSED OR WILL BE CLOSED SHORTLY. THE HAMLIN VALLEY NORTH OF MODENA HAS BEEN CUT OFF DUE TO THE EVENING FLOODING. CURRENTLY THE HEAVIEST RAINFALL HAS SHIFTED EAST OF THE WARNED AREA. HOWEVER...ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN COULD ARRIVE AGAIN BEFORE MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN AFTER MIDNIGHT... AND ON THROUGH EARLY MONDAY MORNING. ADDITIONAL WARNINGS MAY BE NECESSARY LATER TONIGHT. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL OF SOUTHWEST THROUGH CENTRAL UTAH UNTIL 900 AM MONDAY MORNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3776 11397 3777 11375 3804 11373 3804 11396 $$
000 WGUS75 KSLC 270510 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1106 PM MDT SUN AUG 26 2007 UTC021-270516- IRON UT- 1106 PM MDT SUN AUG 26 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL IRON COUNTY... THE FLASH FLOOD WARNING FOR WESTERN IRON COUNTY WAS ALLOWED TO EXPIRE AT 1100 PM MDT. THE HEAVY RAIN OVER THE WARNING AREA HAS MOVED OFF TO THE SOUTH AND EAST. ADDITIONAL HEAVY RAIN COULD RETURN TO THE AREA AROUND MIDNIGHT...AND POSSIBLY AGAIN LATE TONIGHT OR EARLY MONDAY MORNING. ADDITIONAL WARNINGS MAY BE NEEDED FOR THIS SAME AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT ALL OF SOUTHWEST AND A PORTION OF CENTRAL UTAH THROUGH 900 AM MONDAY MORNING. SHOWERS AND THUNDERSTORMS OVER THE WATCH AREA WILL LIKELY PRODUCE HEAVY RAINFALL...WHICH COULD LEAD TO ADDITIONAL FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3776 11397 3777 11375 3804 11373 3804 11396 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:05 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 26, 4:05 PM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 PM MDT SUN AUG 26 2007
.SYNOPSIS...HIGH PRESSURE ALOFT OVER THE SOUTHERN ROCKIES WILL ALLOW
TROPICAL MOISTURE TO SPREAD NORTH ACROSS UTAH THE NEXT COUPLE OF
DAYS. THIS MOISTURE WILL LINGER OVER THE AREA FOR MUCH OF THE COMING
WEEK.
&&
.DISCUSSION...RIDGE AXIS REMAINS OVER COLORADO AND NEW MEXICO THIS
AFTERNOON...ALLOWING MOISTURE TO CONTINUE TO INCREASE OVER THE CWA
IN A SOUTH-SOUTHWESTERLY FLOW. PRECIPITABLE WATER VALUES ARE ALREADY
CLOSE TO AN INCH OR MORE OVER CENTRAL UTAH PER GOES-DERIVED IMAGERY.
THIS MOISTURE ALONG WITH SOME INSTABILITY HAS ALLOWED SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER
SOUTHERN...CENTRAL AND EASTERN UTAH. THESE STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL OVER SOUTHERN UTAH...AND THE FLASH FLOOD
WATCH REMAINS IN EFFECT.
A SEPARATE AREA OF THUNDERSTORMS EXTENDING FROM CENTRAL NEVADA INTO
THE WEST DESERTS APPEARS ASSOCIATED WITH AN AREA OF LOW AND MID
LEVEL CONVERGENCE AS THE SOUTHERLY FLOW MEETS WESTERLY FLOW
ASSOCIATED WITH AN UPPER LEVEL TROUGH SLIDING BY THE NORTHERN
INTERMOUNTAIN REGION THIS AFTERNOON AND EVENING. THIS AREA OF
PRECIPITATION COULD REACH THE CENTRAL AND SOUTHERN WASATCH FRONT
THIS EVENING IF IT MAINTAINS ENOUGH INTENSITY. THE UPPER TROUGH IS
ACCOMPANIED BY GUSTY WINDS OVER FAR NORTHERN UTAH. WITH HUMIDITIES
REMAINING LOW OVER NORTHEAST UTAH...THE RED FLAG WARNING REMAINS IN
EFFECT FOR THE NORTHERN WASATCH MOUNTAINS. HOWEVER...IT HAS BEEN
CANCELED FOR NORTHWEST UTAH DUE TO THUNDERSTORM ACTIVITY INCREASING
OVER THE AREA AND RED FLAG CRITERIA WINDS HAVING ONLY BEEN VERY
ISOLATED.
MOISTURE WILL CONTINUE TO SPREAD NORTH ACROSS THE CWA TOMORROW WITH
PRECIPITABLE WATER OF AN INCH OR MORE OVER ALL BUT FAR NORTHERN
UTAH. IN ADDITION...A MIDLEVEL CIRCULATION CURRENTLY OFF THE
CALIFORNIA COAST IS PROGGED TO MOVE ACROSS CENTRAL UTAH TOMORROW.
THIS LOW GETS SHEARED OUT AS IT MOVES INLAND...BUT SHOULD MAINTAIN
ENOUGH ENERGY TO PROVIDE SOME LIFT TO ENHANCE THE CONVECTION FOR
TOMORROW. EXPECT ANOTHER ACTIVE DAY OF CONVECTION AGAIN
TOMORROW...BUT STORMS COULD BE A BIT MORE INTENSE THAN TODAY.
ALSO...EXPECT TEMPERATURES TO BE A FEW DEGREES COOLER OVER MANY
AREAS...ESPECIALLY OVER THE NORTH.
HIGH PRESSURE SHIFTS WESTWARD AGAIN ON TUESDAY...WHICH WILL CUT OFF
THE MOISTURE FLOW. HOWEVER...MOISTURE WILL CONTINUE TO LINGER
UNDERNEATH THE RIDGE FOR A FEW MORE DAYS. THE RESULT WILL BE A
CHANCE OF THUNDERSTORMS EACH DAY THROUGH AT LEAST THURSDAY FOR MOST
AREAS. A COUPLE OF WEAK SHORTWAVE DISTURBANCES MAY MAKE THEIR WAY
THROUGH THE RIDGE AND HELP ENHANCE PRECIPITATION DURING THIS
PERIOD...OTHERWISE MOST OF THE THUNDERSTORMS SHOULD BE DIURNAL IN
NATURE. TEMPERATURES WILL GRADUALLY TREND UPWARD FROM TUESDAY
THROUGH THE END OF THE WEEK AS HIGH PRESSURE STRENGTHENS OVER THE
AREA.
&&
.AVIATION...NORTHWEST WINDS ARE EXPECTED TO CONTINUE OVER THE SLC
TERMINAL THROUGH THIS EVENING BEFORE SOUTHERLY DRAINAGE WINDS RETURN
AT THE USUAL 03-04Z TIMEFRAME. HOWEVER...THERE IS A 40 PERCENT
CHANCE THAT THE WINDS COULD BECOME GUSTY AND ERRATIC DUE TO NEARBY
THUNDERSTORMS...MAINLY BETWEEN 00-04Z.
&&
.FIRE WEATHER...THE RED FLAG WARNING FOR NORTHWEST UTAH FIRE ZONE
420 HAS BEEN CANCELED. ROSEBUD RAWS HIT CRITERIA FOR ONE HOUR BUT
THESE CONDITIONS HAVE BEEN VERY LOCALIZED TODAY. WIDESPREAD RED FLAG
CONDITIONS ARE BEING OBSERVED IN THE BEAR RIVER VALLEY OF RICH
COUNTY AND SURROUNDING MOUNTAINS. THE WARNING FOR FIRE ZONE 426 WILL
CONTINUE UNTIL 9 PM. WET THUNDERSTORMS ARE DEVELOPING TODAY AND ARE
EXPECTED EACH DAY THROUGH MID-WEEK. THIS INCREASE IN MOISTURE SHOULD
PRECLUDE THE NEED FOR RED FLAG WARNINGS AFTER THIS EVENING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 9 PM TONIGHT FOR FIRE WEATHER
ZONE UTZ426.
FLASH FLOOD WATCH FROM NOON TO 9 PM TONIGHT FOR ZONES
UTZ019>021.
WY...NONE.
&&
CHENG/GIBSON
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 26, 4:10 PM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 PM MDT SUN AUG 26 2007 UTZ001>003-005>007-009-WYZ021-271230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WESTERN UINTA MOUNTAINS-SOUTHWEST WYOMING- 410 PM MDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING...WITH A FEW THUNDERSTORMS LINGERING INTO THE OVERNIGHT HOURS. A RED FLAG WARNING IS IN EFFECT FOR THE NORTHERN WASATCH MOUNTAINS DUE TO VERY LOW HUMIDITIES AND GUSTY WESTERLY WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE NORTH ON MONDAY AND TUESDAY WITH A LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ004-008-010>015-517-271230- SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- CENTRAL MOUNTAINS- 410 PM MDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND NORTHERN UTAH. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING...WITH A FEW THUNDERSTORMS LINGERING INTO THE OVERNIGHT HOURS. SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING SHOWERS AND THUNDERSTORMS OVER CENTRAL UTAH ON MONDAY AND TUESDAY WITH LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. CHANCES OF HEAVY RAIN WILL INCREASE MONDAY AND TUESDAY WITH ISOLATED INCIDENTS OF FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ016-019>021-518-271230- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 410 PM MDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THIS EVENING WITH A FEW THUNDERSTORMS LINGERING INTO THE OVERNIGHT HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE FAR SOUTHERN ZONES WHERE HEAVY RAINFALL MAY LEAD TO SCATTERED INCIDENTS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE SOUTH WILL CONTINUE ON MONDAY AND TUESDAY WITH A LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. CHANCES OF HEAVY RAIN WILL CONTINUE MONDAY AND TUESDAY WITH INCIDENTS OF FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 26, 5:10 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
510 PM MDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL OREM 40.30N 111.70W
08/26/2007 E0.50 INCH UTAH UT TRAINED SPOTTER
&&The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:21 AM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
| Aug 27, 8:30 AM MDT | Flash Flood Warning | SLC | Iron, Kane, Washington | 3 hr |
| Aug 27, 1:24 PM MDT | Flash Flood Warning | SLC | Piute | 3 hr |
| Aug 27, 1:24 PM MDT | Flash Flood Warning | SLC | Piute | 3 hr |
| Aug 27, 1:35 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 27, 1:55 PM MDT | Flash Flood Warning | SLC | Piute | 10 min |
| Aug 27, 4:27 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.